Lotensin and Hydrochlorothiazide for HBP

blueheronFebruary 19, 2004

Anyone taking these two meds for High Blood Pressure? I have some side effects, like mild diarrhea, vertigo, and abdominal discomfort. I take the pills together.

I looked up the side effects on Google and these are all listed, mosty for the hydro. I'm thinking of stopping the meds. The doctor cut the diuretic in half when I complained about the side effects, but I still have them. I don't think you're supposed to just stop cold turkey, I think I'll gradually cut back on them, like take them every other day.

Thank you for reporting this comment. Undo
Helen317

Do you have a way to monitor your blood pressure? I think you really need to be careful if you have high blood pressure. I take something called Hyzaar (sorry to say, I don't know what's in it - it is part blood pressure medication, part diuretic) and I have no problem with it. Maybe your doctor would be willing to change your medication again until you get something you can live with.

    Bookmark   February 21, 2004 at 2:18PM
Thank you for reporting this comment. Undo
GardenGhost

You really should talk to your doc about this. He has all the medical knowledge. He wouldn't have prescribed the drugs unless he thought you need them.

That being said, now I'll confess that I quit taking my bp meds because I simply couldn't afford it. He switched me to one I could afford, but it lowered my heart rate so much that all I wanted to do all day and night was sleep. My heart rate got critically low. So he had to go to the more expensive one.

I really hate taking pills. So I decided that there were things I could do to lower my bp myself. I don't salt any of my foods at the table, nor when I'm cooking. Instead of salt, I use other spices (like LOTS of pepper). And I look for low sodium foods and eat more fruits and veggies. Also, I've been hearing that potassium helps lower bp, so I eat lots of bananas. I also avoid caffiene which can increase bp. Nicotine also raises bp. And exercise is great for reducing bp. Stress can raise bp, but exercise relieves stress, again lowering bp. Losing weight also can lower bp. Being happy also lowers your bp, so laugh a lot, do something you enjoy, hang out with friends you feel good with.

Pills are sometimes necessary, but I think oftentimes lifestyle changes can void out the need for pills. And I have been needing to make some lifestyle changes anyway. So I jumped in and have committed to living healthier so I don't end up having to take 10 pills a day like my 70 yr old mother does. That's just a bit much for me to swallow.

Casper

    Bookmark   February 26, 2004 at 5:58PM
Thank you for reporting this comment. Undo
naturelle

I take 1/2 of a 25mg tablet of h..c..zide per day. It really is effective, it works immediately to reduce HBP. As you know, it's a diuretic. I used to take a whole tab, but it was making me fatigued. If I don't take it, my legs swell up which is not good news. I never had your other symptoms. You should be aware because it's making you pee so often, you have to keep up with proper liquid and nutritional intake. The essential trace minerals and vitamins are being flushed through your system, so you have to keep up with it. GardenGhost is right in what he says.

As far as meds are concerned, thank goodness hyd..chl..zide is really cheap, if taking a half tab. I'd say continue to take it, it's very important. You may have to experiment with the dosage.

    Bookmark   February 28, 2004 at 12:19PM
Sign Up to comment
More Discussions
Weird Situation
Note: This question is asked on behalf of friend One...
Jikoimary
4000 chemicals in cigarette tobacco
there are 43 known carcinogens also. Here's the list!! Anyone...
pawprint1
Finally Got My Kidney
Was on dialysis 9 years,On Thanksgiving eve they called...
bulldinkie
Gluten-free diet may do more harm than good
I'm not sure about you but I've been hearing from friends,...
Konrad___far_north
Generic Advair?
It is so expensive and my insurance doesn't cover any...
wertach zone 7-B SC
© 2015 Houzz Inc. Houzz® The new way to design your home™